Colorado, 2010

Winter Weather in Colorado, February 25 to 26, 2010

February 25 to 26, 2010 · NWS PUB · 2 events in 2 counties and zones

A quick moving weather system brought 10 to 12 inches of snow to the Beulah and Rye areas in southwest Pueblo County.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A quick moving weather system brought 10 to 12 inches of snow to the Beulah and Rye areas in southwest Pueblo County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Feb 25, 4:39 AM MST, 3 hours 21 minutes earlier.

Area forecast discussion, Feb 25, 4:39 AM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
439 AM MST THU FEB 25 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...SNOW OVER PORTIONS OF THE CWA...

.CURRENTLY...RELATIVELY MILD TEMPERATURES CONTINUE OVER MUCH OF THE
PLAINS AND LEE SLOPES OF THE EASTERN MOUNTAINS.  WESTERLY WINDS AND
CLOUDS HAVE KEPT TEMPERATURES UP MOST OF THE NIGHT.  SURFACE
PRESSURE ANALYSIS SHOWS DEVELOPING SURFACE LOW CENTERED OVER EASTERN
LAS ANIMAS COUNTY OR BACA COUNTY.  LEE TROUGH OVER NORTHERN COLORADO
APPEARS TO BE WEAKENING WITH SURFACE FLOW BECOMING MORE NORTHERLY.
SATELLITE IMAGERY SUGGESTS A MID LEVEL CIRCULATION IS DEVELOPING
OVER NORTHEAST NEW MEXICO.

.TODAY AND TONIGHT...COMPLICATED DEVELOPMENT OF LOW PRESSURE OVER
THE TEXAS/OKLAHOMA PANHANDLE WILL BRING SOME SNOW TO THE EASTERN
MOUNTAINS AND PORTION OF THE PLAINS.  FIRST SHORTWAVE IS MOVING
EASTWARD ACROSS TEXAS WITH THE SECOND SHORTWAVE OVER NORTHERN
ARIZONA MOVING EASTWARD.  THIS SECOND SHORTWAVE WILL AID IN THE
DEVELOPMENT OF THE UPPER LOW OVER THE PANHANDLE.  ALL THE MODELS
SUGGEST NORTHEAST FLOW AT 700MB OVER MUCH OF THE PLAINS AND EASTERN
MOUNTAINS DEVELOPING DURING THE MORNING.  COMPLICATING FACTOR FOR
SNOW IS THE FLOW IN THE LOWER LEVELS WILL REMAIN FROM THE
WEST...WHICH WILL LIMIT SNOWFALL ACCUMULATIONS. FOLLOWED THE IDEA IN
THE NAM AND PUT A COUPLE OF INCHES OF SNOW IN THE GRIDS OVER THE
EASTERN MOUNTAINS DURING THE DAY. WITH NORTHERLY FLOW...SOME SNOW
WILL DEVELOP OVER THE PALMER DIVIDE BY LATER MORNING.  IN THE
EVENING...A THIRD SHORTWAVE...CURRENTLY OVER OREGON...WILL MOVE
SOUTHEAST INTO WESTERN COLORADO AND NORTHERN NEW MEXICO.  THIS
TRAILING SHORTWAVE WILL MAINTAIN DEEP NORTHEAST FLOW INTO THE
EVENING.  GRIDS CONTAIN A COUPLE MORE INCHES OF SNOW OVER THE
EASTERN MOUNTAINS DURING THE EVENING.  MODELS CONTINUE TO SUGGEST
THE DEFORMATION BAND WITH THE CUTOFF WILL STAY JUST SOUTH AND EAST
OF COLORADO.  INCREASED POPS OVER BACA COUNTY DURING THE DAY FOR THE
POTENTIAL OF THE BAND BRUSHING THE AREA.

OVER THE REMAINDER OF THE AREA...WITH MODEST OROGRAPHICS AND
FORCING...SNOW SHOWERS WILL CONTINUE TODAY AND INTO THE
EVENING..ESPECIALLY OVER THE MOUNTAINS.  ACCUMULATIONS WILL STAY
BELOW ADVISORY LEVELS. --PGW--

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

PRIMARY METEOROLOGICAL ISSUE FOR THE LONG TERM WILL BE AMOUNT OF
IMPACT SYSTEM WILL HAVE ON CWFA FROM SATURDAY NIGHT INTO MONDAY.

RECENT COMPUTER SIMULATIONS SUGGEST THAT UPPER RIDGING WILL BE IN
PLACE FROM LATER FRIDAY INTO SATURDAY BEFORE CLOSED UPPER LOW
MOVES FROM CENTRAL ARIZONA AT 12Z SUNDAY INTO THE SOUTHERN
PANHANDLE OF TEXAS BY 12Z MONDAY AND THEN INTO MISSISSIPPI BY 12Z
TUESDAY.

TIME OF MOST FAVORABLE LARGE SCALE ASCENT...DEEPER ATMOSPHERIC
MOISTURE AND SURFACE UPSLOPE FLOW SHOULD BE NOTED FROM LATER
SATURDAY NIGHT INTO MONDAY. AT THIS TIME...WITH CONTINUED SOMEWHAT
SOUTHERN TRACK OF CLOSED UPPER LOW...PROJECT THAT HIGHEST
POTENTIAL OF MEASURABLE PRECIPITATION SHOULD OCCUR OVER SOUTHERN
SECTIONS AND POINTS SOUTH.

STILL A BIT EARLY TO DETERMINE INTENSITY OF SNOW...HOWEVER IF
CLOSED LOW TRACK SHIFTS FURTHER NORTH THAN CURRENTLY
INDICATED...THEN SOME SUBSTANTIAL SNOW WOULD BE POSSIBLE. WFO
PUEBLO WILL CONTINUE TO MONITOR CLOSELY.

IMPROVING METEOROLOGICAL CONDITIONS THEN SHOULD RETURN TO SOUTHERN
COLORADO FROM TUESDAY INTO NEXT WEDNESDAY AS UPPER RIDGING
REDEVELOPS OVER THE REGION.

BOTH MAXIMUM AND MINIMUM TEMPERATURES SHOULD NOT STRAY MUCH FROM
LATE FEBRUARY/EARLY MARCH CLIMATOLOGICAL AVERAGES WHILE GRADIENT
WINDS REMAIN GENERALLY SUBDUED FROM FRIDAY INTO WEDNESDAY.

&&

.AVIATION...

STORMS SYSTEM WILL DEVELOP OVER THE TEXAS AND OKLAHOMA
PANHANDLE DURING THE DAY.  AS A SURFACE LOW DEVELOPS OVER THE
PANHANDLE...SURFACE FLOW WILL DEVELOP A NORTHERLY COMPONENT.
NORTHERLY WINDS ARE DOWNSLOPE AT KCOS AND INTO KPUB.  THIS WILL TEND
TO LIMIT SNOWFALL AT THESE SITES...AND HELP MAINTAIN CEILINGS MOSTLY
AT VFR.  THIS SYSTEM WILL ONLY HAVE MODEST LIFT AND DO NOT EXPECT
MUCH SNOW OR SUB VFR CEILINGS AT KALS. --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 25, 7:10 AM MST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
710 AM MST THU FEB 25 2010

COZ058>089-093>099-261415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
710 AM MST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL BE LIKELY TODAY AND TONIGHT OVER THE MOUNTAINS OF SOUTH
CENTRAL AND SOUTHEAST COLORADO. ACCUMULATIONS OF 3 TO 6 INCHES ARE
LIKELY OVER THE MOUNTAINS OF LAKE AND CHAFFEE COUNTIES. OVER THE SAN
JUAN MOUNTAINS...LA GARITA MOUNTAINS...SANGRE DE CRISTO
MOUNTAINS...WET MOUNTAINS...AND PIKES PEAKS/RAMPART
RANGE...ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL STILL EXISTS THAT ANOTHER WINTER STORM MAY IMPACT SOUTHERN
COLORADO THIS WEEKEND. SNOW IS FORECAST TO BEGIN BY LATER SATURDAY
OVER THE WESTERN AND CENTRAL MOUNTAINS AND WILL SPREAD EASTWARD
ACROSS ALL OF SOUTHERN COLORADO FROM SUNDAY INTO SUNDAY. SNOW COULD BE
HEAVY AT TIMES...ESPECIALLY OVER SOUTHERN SECTIONS OF THE REGION.
WHERE THE HEAVIEST SNOW WILL FALL WILL BE HIGHLY DEPENDENT ON THE
EXACT TRACK OF THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE MOUNTAINS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Wet Mountains Between 8500 and 10000 Ft

When
February 25, 8:00 AM MST to February 26, 7:00 AM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Reported by
NWS Employee
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

Winter Weather, Wet Mountains Above 10000 Ft

When
February 25, 8:00 AM MST to February 26, 7:00 AM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Reported by
Other Federal Agency
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217792, 217793.